Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

August 8, 2013Allegany County, Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Aug 8, 2013, 4:03 AM EDT for Allegany County, Cattaraugus County, Chautauqua County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 4:03 AM EDT (08:03 UTC)
Expired
Aug 8, 2013, 5:00 AM EDT
In force
57 min
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS81 KBUF 080803
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EDT THU AUG 8 2013

NYZ012-019>021-085-080900-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
403 AM EDT THU AUG 8 2013

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN TIER...

* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY     
  RAIN AND WIND GUSTS UP TO 40 MPH. THESE STORMS WERE LOCATED ALONG  
  A LINE EXTENDING FROM EAST CONCORD TO 8 MILES WEST OF SALAMANCA... 
  AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY 
HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR 
DRAINAGE AREAS.

LAT...LON 4199 7976 4224 7977 4242 7946 4251 7935
      4256 7916 4266 7907 4266 7811 4200 7780

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:42 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 8, 1:42 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
142 AM EDT THU AUG 8 2013

.SYNOPSIS...
SOUTHERLY WINDS BETWEEN HIGH PRESSURE OFF THE EAST COAST AND A COLD
FRONT APPROACHING FROM THE MIDWEST WILL KEEP WARM AND MORE HUMID
CONDITIONS TO OUR AREA TONIGHT...ALONG WITH A CHANCE FOR A FEW
SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME
MORE WIDESPREAD LATER TONIGHT AND THURSDAY MORNING AS THE FRONT
MOVES ACROSS WESTERN AND CENTRAL NEW YORK. SOMEWHAT UNSETTLED
WEATHER WILL LAST INTO FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
A FEW AREAS OF SHOWERS AND STORMS WILL CONTINUE TO CROSS THE AREA
OVERNIGHT. ONE CLUSTER AT THE NORTHEAST END OF LAKE ONTARIO IS NOW
RAPIDLY WEAKENING AS IT MOVES INTO MORE STABLE AIR. ANOTHER CLUSTER
IS STILL HEALTHY OVER EASTERN LAKE ERIE...AND WILL CROSS THE NIAGARA
FRONTIER OVER THE NEXT FEW HOURS AND REACH ROCHESTER LATE TONIGHT IF
IT HOLDS TOGETHER...BUT WANING INSTABILITY MAY TEND TO WEAKEN THIS
CLUSTER AS WELL IN A FEW HOURS. OTHERWISE FOR THE REST OF THE AREA
CANNOT RULE OUT A BRIEF PASSING SHOWER OR STORM WITH THE MOIST
ENVIRONMENT IN PLACE.

FOR THURSDAY...THE FRONTAL BOUNDARY WILL BE STALLED ACROSS OUR
REGION. THERE WILL BE A MARGINAL CHANCE FOR SHOWERS IN THE
MORNING...WITH INCREASING CHANCES DURING THE AFTERNOON HOURS WILL
ANY MODEST DAYTIME HEATING...AND DEVELOPING LAKE BREEZE
CONVERGENCE BOUNDARIES.

FOR TEMPERATURES...THE CONTINUED INFLUX OF WARM AND HUMID AIR
THROUGH THE NIGHT...THE OVERNIGHT LOWS WILL BE IN THE MIDDLE TO
UPPER 60S AND EVEN NEAR 70 IN DOWNSLOPING AREAS ACROSS THE LAKE
PLAINS AND IN URBAN AREAS. WITH THE SLOW PASSAGE OF THE COL FRONT
ON THURSDAY...EXPECT HIGH TEMPS TO REACH THE UPPER 70S TO LOWER
80S.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MATURE SURFACE LOW PRESSURE AND PARENT UPPER LEVEL LOW WILL BE
CENTERED OVER NORTHERN ONTARIO PROVINCE NEAR THE HUDSON BAY THURSDAY
EVENING. A COLD FRONT ORIENTED FROM A TRIPLE POINT LOW OVER THE
CANADIAN MARITIMES SOUTHWEST ACROSS THE ADIRONDACKS TO THE OHIO VALLEY
WILL BE STALLING/SLOWING AS IT BECOMES PARALLEL WITH THE UPPER LEVEL
FLOW. A SURFACE WAVE WILL LIFT NORTHEAST ALONG THE FRONT THURSDAY
EVENING. A SWATH OF SHOWERS ASSOCIATED WITH THIS WAVE AND POSSIBLY
SOME EMBEDDED LIGHTING LOOKS TO SHIFT ACROSS THE SOUTHERN TIER INTO
THE FINGER LAKES AND ACROSS CENTRAL NEW YORK IN THE EVENING. ITS
NORTHERN EDGE MAY EVEN BRING SOME LIGHT RAIN TO THE NIAGARA
FRONTIER. THE SHOWERS WILL SHIFT EAST INTO CENTRAL AND EASTERN
NEW YORK OVERNIGHT.

THE SURFACE WAVE WILL SHIFT NORTH ACROSS NEW ENGLAND THROUGH FRIDAY
WHILE ACTING TO SHOVE THE COLD FRONT WELL SOUTH AND EAST OF THE
FORECAST AREA. A CHANCE OF RAIN WILL LINGER ACROSS THE FINGER LAKES
AND NORTH COUNTY FRIDAY MORNING OTHERWISE EXPECT WESTERN AND NORTH
CENTRAL NEW YORK TO BE RAIN FREE BY MID-AFTERNOON BEHIND THE FRONT.
THE 12Z NAM IS THE ONLY OUTLIER IN THIS SCENARIO AS IT FORECASTS A
SECOND SURFACE WAVE TO LIFT ALONG THE FRONT EARLY FRIDAY WITH
ANOTHER ROUND OF RAIN ACROSS WNY THROUGH THE AFTERNOON. THIS IDEA HAS
BEEN DISCOUNTED WITH THE MAJORITY OF FORECAST MODELS SHOWING DRY
CONDITIONS ON FRIDAY. CANADIAN PRAIRIE SOURCED HIGH PRESSURE WILL
BUILD ACROSS THE GREAT LAKES REGION THROUGH FRIDAY AND INTO SATURDAY
WITH SEASONABLY COOL TEMPERATURES AND DRY SUNNY CONDITIONS TO START
OFF THE WEEKEND.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN AMPLIFIED WESTERN RIDGE AND EASTERN TROUGH 500MB PATTERN WILL BE IN
PLACE ACROSS SOUTHERN CANADA OVER THE WEEKEND. ZONAL FLOW IN THE
BASE OF THE EASTERN CANADIAN TROUGH WILL EXTENDING FROM THE NORTHERN
PLAINS EAST ACROSS THE GREAT LAKES TO THE NORTHEAST STATES. THIS
SHOULD KEEP SEASONABLY COOL AND DRY WEATHER IN PLACE FOR AT LEAST
SUNDAY AND MONDAY. MEDIUM RANGE MODELS THEN SHOW THE NEXT STRONG
VORTICITY MAX/DISTURBANCE TO DROP INTO THE BASE OF THIS TROUGH
ACROSS THE GREAT LAKES MONDAY NIGHT AND LIFTING INTO ATLANTIC CANADA
ON TUESDAY. THE 00Z ECMWF IS MUCH DRIER AHEAD OF THE TROUGH AXIS
THAN THE 12Z GFS SHOWING JUST A LIMITED SHOWER THREAT. THE GFS SHOWS
MORE OF A FRONTAL ORIENTATION.

HAVE ONLY INCLUDED A SLIGHT CHANCE OF SHOWERS FOR NOW MONDAY NIGHT
IN TO TUESDAY UNTIL MORE MODEL AGREEMENT CAN BE MADE. BY WEDNESDAY
HIGH PRESSURE EITHER LINGERS OR BUILDS BACK ACROSS NEW YORK DEPEND
ON WHICH MODEL YOU LOOK AT BUT WILL KEEP WEDNESDAY DRY. THE
LINGERING TROUGH OVER EASTERN CANADA WILL KEEP SEASONABLY COOL
TEMPERATURES IN PLACE ACROSS THE FORECAST AREA THROUGH MID NEXT WEEK
WITH NO STRONG CONNECTION TO THE GULF OR ATLANTIC.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS
THE AREA THROUGH 10Z WITH THE MOST NOTABLE AREAS NEAR KART FOR THE
NEXT HOUR OR TWO...AND ANOTHER CLUSTER OVER LAKE ERIE WHICH WILL
CROSS KBUF-KIAG FROM ABOUT 06Z TO 09Z AND A FEW HOURS LATER AT KROC
IF IT HOLDS TOGETHER. EXPECT A GENERAL WEAKENING TREND AND LESS
COVERAGE AFTER 09Z.

FOR TODAY THROUGH THIS EVENING EXPECT MORE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP AT TIMES BUT THEY WILL BE DIFFICULT TO TIME
AND PLACE WITH A LACK OF A WELL DEFINED LARGE SCALE SYSTEM TO
ORGANIZE THEM. EXPECT A RELATIVE LULL THIS MORNING...THEN INCREASING
COVERAGE DURING THE AFTERNOON AS WEAK TO MODERATE INSTABILITY
DEVELOPS WITH DAYTIME HEATING. STORMS SHOULD TEND TO FOCUS ALONG AND
INLAND OF LAKE BREEZE BOUNDARIES...AND NEAR ANY LEFTOVER OUTFLOW
BOUNDARIES FROM THE CURRENT CONVECTION. A SOUTHWEST FLOW OFF THE
MORE STABLE LAKES WILL MEAN THE LOWEST RISK OF THUNDER WILL BE AT
KBUF AND KART...WITH SOMEWHAT BETTER CHANCES INLAND.

THIS EVENING A WEAK TROUGH WILL CROSS THE AREA AND MAY KEEP
SCATTERED SHOWERS AND THUNDERSTORMS GOING INTO THE EVENING HOURS. BY
EVENING THE STABLE FLOW OFF THE LAKES WILL NOT BE AS DOMINANT...SO
EVEN KBUF-KART MAY SEE A PASSING SHOWER OR STORM. GIVEN THE
UNCERTAINTIES WITH PLACEMENT...TIMING AND COVERAGE WILL CONTINUE TO
JUST USE VCTS QUALIFIERS EXCEPT FOR THE STORMS OVER THE NEXT FEW
HOURS.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS AND ASSOCIATED BRIEF MVFR/IFR.
SATURDAY AND SUNDAY...VFR.
MONDAY...VFR WITH CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
AS A COLD FRONT CROSSES THE CENTRAL LAKES LATE TONIGHT AND EASTERN
LAKES ON THURSDAY...THE WINDS WILL SWITCH TO THE WEST SOUTHWEST AND
DIMINISH. HIGH PRESSURE IS FORECAST TO SETTLE ACROSS THE EASTERN
LAKES ON FRIDAY. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...APFFEL/HITCHCOCK/WCH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...HITCHCOCK
MARINE...APFFEL/WCH
Hazardous weather outlook, Aug 7, 9:11 PM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
911 PM EDT WED AUG 7 2013

NYZ001>008-010>014-019>021-085-090115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
911 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
911 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 8, 12:46 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1246 AM EDT THU AUG 8 2013

NYZ007-080545-
JEFFERSON NY-
1246 AM EDT THU AUG 8 2013

...STRONG THUNDERSTORM MOVING INTO WESTERN JEFFERSON COUNTY...

* AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS UP TO 45
  MPH...SMALL HAIL...AND HEAVY RAINFALL. THIS STORM WAS LOCATED 19
  MILES SOUTHWEST OF CLAYTON...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CAPE VINCENT...
  CHAUMONT...
  WATERTOWN...
  LAFARGEVILLE...
  DEPAUVILLE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4431 7571 4388 7575 4392 7614 4394 7615
      4398 7622 4395 7627 4396 7629 4405 7631
      4407 7637 4410 7638 4416 7631 4418 7632
      4420 7629 4419 7624 4425 7611

HITCHCOCK
Special weather statement, Aug 8, 2:28 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
228 AM EDT THU AUG 8 2013

NYZ001-002-010>012-019-020-085-080800-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
228 AM EDT THU AUG 8 2013

...THUNDERSTORMS MOVING INTO WESTERN NEW YORK...

AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER EASTERN LAKE ERIE...
MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS WILL CROSS MUCH OF
WESTERN NEW YORK FROM NORTHERN CHAUTAUQUA AND NORTHWEST CATTARAUGUS
COUNTY NORTHWARD ACROSS THE NIAGARA FRONTIER...INCLUDING THE BUFFALO
METRO AREA THROUGH 4 AM. THESE STORMS WILL PRODUCE FREQUENT
LIGHTNING AND HEAVY DOWNPOURS WHICH WILL RESULT IN DIFFICULT TRAVEL
AT TIMES AND PONDING OF WATER IN POOR DRAINAGE AREAS.

LAT...LON 4229 7974 4242 7946 4250 7935 4256 7916
      4269 7906 4279 7886 4294 7892 4299 7903
      4306 7901 4307 7908 4322 7906 4333 7815
      4307 7799 4258 7813 4235 7887 4220 7977

HITCHCOCK
Special weather statement, Aug 8, 3:35 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EDT THU AUG 8 2013

NYZ003-004-013-014-080900-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
335 AM EDT THU AUG 8 2013

...THUNDERSTORMS MOVING INTO THE GENESEE VALLEY...

AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS ACROSS WESTERN NEW YORK. THESE WILL
CONTINUE TO MOVE EAST INTO THE GENESEE VALLEY AND WESTERN FINGER
LAKES THROUGH THE WEE HOURS OF THE MORNING. THESE STORMS WILL
PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL WHICH WILL RESULT IN
DIFFICULT DRIVING AT TIMES AND PONDING OF WATER IN POOR DRAINAGE
AREAS...INCLUDING IN THE GREATER ROCHESTER AREA.

LAT...LON 4298 7785 4336 7793 4335 7776 4324 7755
      4329 7735 4328 7726 4330 7709 4328 7703
      4276 7701 4276 7731 4268 7735 4257 7793

HITCHCOCK
Special weather statement, Aug 8, 4:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EDT THU AUG 8 2013

NYZ012-019>021-085-080900-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
403 AM EDT THU AUG 8 2013

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN TIER...

* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
  RAIN AND WIND GUSTS UP TO 40 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM EAST CONCORD TO 8 MILES WEST OF SALAMANCA...
  AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.

LAT...LON 4199 7976 4224 7977 4242 7946 4251 7935
      4256 7916 4266 7907 4266 7811 4200 7780

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:33 PM EDTSpecial Marine WarningBUF117 min
Aug 8, 12:46 AM EDTSpecial Weather StatementBUFJefferson59 min
Aug 8, 2:28 AM EDTSpecial Weather StatementBUFChautauqua, Erie, Genesee, Wyoming92 min
Aug 8, 3:35 AM EDTSpecial Weather StatementBUFLivingston, Monroe, Ontario, Wayne85 min
Aug 8, 5:08 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus52 min
Aug 8, 5:10 AM EDTSpecial Weather StatementBUFWayne65 min
Aug 8, 2:37 PM EDTSpecial Weather StatementBUFWyoming38 min
Aug 8, 3:14 PM EDTSpecial Weather StatementBUFWyoming46 min
Aug 8, 3:17 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Wyoming58 min
Aug 8, 4:03 PM EDTSpecial Weather StatementBUFOntario57 min
Aug 8, 4:26 PM EDTSpecial Weather StatementBUFWyoming79 min
Aug 8, 6:27 PM EDTAreal Flood AdvisoryBUFLivingston, Wyoming3 hr

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.